It didn’t twig that it was the tablets …. Well not straight away, now I look back and it all clicks into place they were slowly poisinging my system.
The tablets name are Metoclopramide and the dose was 10mg three time daily. So what is Metoclopramide it is a medication used mostly for stomach and esophageal problems. It is commonly used to treat nausea and vomiting, to help with emptying of the stomach in people with delayed stomach emptying due to either diabetes or following surgery, and to help with gastroesophageal reflux disease. It is also used to treat migraine headaches, which could have been really helpful !! (Most of this has been taken from wiki, so as to be accurate)
Now I read the leaflet inside, why am I taking it, top risk factors, and threw it away, though nothing more about it, I hadn’t been advised to “look out” for anything weird but then some weird stuff started happening.
Within the first 24 hours what I can only describe as gurning, pulling funny faces so much so that it was giving me cramp around my cheeks and lips, it was agony ….. I was having to contort my face the opposite direction to try and stop the pain and then puff out my cheeks to stop the cramping. As I laid in bed I arched my neck, so much so I could hear my vertebrae cracking, it was horrific, then my ribs and back started the same, arching and cracking, clicking and moving, which I can do anyway but it was getting worse, the fidgeting and constant motion was driving me and more so Andrew nuts.
Then my sleep, it’s gone from 6 or 7 hours a night to 3 and a half hours a night … So on Fathers Day …. I was in so much pain …. I got in a bath so hot I couldn’t stand up after, but it temporarily relieved a little of the agony. Then it came back, I chatted to Andrew after taking yet more tablets, I had doubled my pain relief over the previous week too, so unlike me. What had changed, my diet, this law histamine diet was new but food wouldn’t cause this agony, my new tablet, so I googled the name of it, I went to side effects on Boots.md and there it was every side effect I was experiencing, back arching, Parkinson’s like issues, it’s called Dystonia, having now experienced it, it’s awful, it’s chronic, painful and the sooner it goes the better, so I removed the tablets from my medicine trays and threw them away. I found an appointment for 8:30am with a doctor and booked it, it said I needed to see a doctor urgently, I wasn’t not going to see Coldplay (Andrew didn’t know at this point) I was just going to muddle through the day as best I could.
Monday morning I got to the GP’s and he was glad I stopped the meds, I hadn’t seen this doctor before, but he had suffered Dystonia as a child and knew how horrific it was, I explained I was struggling but with the EDS it was just an added complication, he prescribed a new tablet, see new prescription below and we would take it from there. He admitted theses types of reactions are rare but I seem to have been one of the unlucky ones, so I need to wait a few days and let this poison get out of my system. In the meantime, I’m still fidgety in pain and not a happy girlie 😢